Pain Channel
Topics & Medications
Quicklinks
Related Channels

Percocet Overdose

Treating a Percocet Overdose

Early treatment after a Percocet overdose is essential in order to reduce or prevent life-threatening effects. If the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing the drug.
 
A medication called N-acetylcysteine (Acetadote®, Mucomyst®) is extremely important for the treatment of an acetaminophen overdose, and it can help prevent liver damage due to this component of Percocet. An antidote (naloxone or Narcan®) may be administered to counteract overdose effects of the oxycodone component.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Sometimes, liver transplantation is necessary if severe liver damage has occurred.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Percocet.
 
Warning: 10 Hidden Sources of Lactose

Percocet Drug Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.